Skip to main content
Log in

New Stability Criteria for Nonlinear Volterra Integro-Differential Equations

  • Published:
Acta Mathematica Vietnamica Aims and scope Submit manuscript


Using a novel approach, we present some new explicit criteria for the uniform asymptotic stability and the exponential stability of nonlinear Volterra integro-differential equations. Some examples are given to illustrate the obtained results.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Anh, T.T., Ngoc, P.H.A.: New stability criteria for linear Volterra time-varying integro-differential equations. Taiwan. J. Math. 21, 841–863 (2017)

    Article  MathSciNet  MATH  Google Scholar 

  2. Appleby, J.A.D., Reynolds, D.W.: On necessary and sufficient conditions for exponential stability in linear Volterra integro-differential equations. J. Int. Equa. Appl. 16, 221–240 (2004)

    Article  MathSciNet  MATH  Google Scholar 

  3. Becker, L.C.: Function bounds for solutions of Volterra equations and exponential asymptotic stability. Non. Anal. 67, 382–397 (2007)

    Article  MathSciNet  MATH  Google Scholar 

  4. Berman, A., Plemmons, R.J.: Nonnegative Matrices in Mathematical Sciences. Academic Press, New York (1979)

    MATH  Google Scholar 

  5. Brauer, F.: Asymptotic stability of a class of integro-differential equations. J. Differ. Equa. 28, 180–188 (1978)

    Article  MathSciNet  MATH  Google Scholar 

  6. Burton, T.A., Mahfoud, W.A.: Stability criteria for Volterra equations. Trans. Am. Math. Soc. 279, 143–174 (1983)

    Article  MathSciNet  MATH  Google Scholar 

  7. Burton, T.A.: Volterra Integral and Differential Equations. Elsevier, Amsterdam (2005)

    MATH  Google Scholar 

  8. Dieudonné, J.: Foundations of Modern Analysis. Academic Press, New York (1988)

    MATH  Google Scholar 

  9. Desoer, C.A., Vidyasagar, M.: Feedback Systems: Input-output Properties. Academic, New York (1975)

    MATH  Google Scholar 

  10. Driver, R.D.: Existence and stability of solutions of a delay differential system. Arch. Ration. Mech. Anal. 10, 401–426 (1962)

    Article  MathSciNet  MATH  Google Scholar 

  11. Elaydi, S., Sivasundaram, S.: A unified approach to stability in integro-differential equations via Liapunov functions. J. Math. Anal. Appl. 144, 503–531 (1989)

    Article  MathSciNet  MATH  Google Scholar 

  12. Grossman, G.S., Miller, R.K.: Nonlinear Volterra integro-differential system with L 1-kernels. J. Differ. Equa. 13, 551–566 (1973)

    Article  MATH  Google Scholar 

  13. Hara, T., Yoneyama, T., Itoh, T.: Asymptotic stability criteria for nonlinear volterra integro-differential equations. Funkcialaj Ekvacioj 33, 39–57 (1990)

    MathSciNet  MATH  Google Scholar 

  14. Hara, T.: Exponential asymptotic stability for Volterra integro-differential equations of nonconvolution type. Funkcialaj Ekvacioj 37, 373–382 (1994)

    MathSciNet  MATH  Google Scholar 

  15. Hino, Y., Murakami, S.: Stability properties of linear Volterra equations. J. Differ. Equa. 89, 121–137 (1991)

    Article  MathSciNet  MATH  Google Scholar 

  16. Hino, Y., Murakami, S.: Total stability and uniform asymptotic stability for linear Volterra equations. J. Lond. Math. Sot. 43, 305–312 (1991)

    Article  MathSciNet  MATH  Google Scholar 

  17. Hino, Y., Murakami, S.: Stabilities in linear integro-differential Equations. Lect. Notes Numer. Appl. Anal. 15, 31–46 (1996)

    MATH  Google Scholar 

  18. Miller, R.K.: Asymptotic stability properties of Volterra integro-differential systems. J. Differ. Equa. 10, 485–506 (1971)

    Article  MATH  Google Scholar 

  19. Murakami, S.: Exponential asymptotic stability of scalar linear Volterra equations. Differ. Int. Equa. 4, 519–525 (1991)

    MathSciNet  MATH  Google Scholar 

  20. Ngoc, P.H.A.: On positivity and stability of linear Volterra systems with delay. SIAM. J. Control Optim. 48, 1939–1960 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  21. Ngoc, P.H.A., Naito, T., Shin, J.S., Murakami, S.: On stability and robust stability of positive linear Volterra equations. SIAM J. Control Optim. 47, 975–996 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  22. Vanualailai, J., Nakagiri, S.: Stability of a systems of Volterra integro-differential equations. J. Math. Anal. Appl. 281, 602–619 (2003)

    Article  MathSciNet  MATH  Google Scholar 

  23. Zhang, B.: Asymptotic stability criteria and integrability properties of the resolvent of Volterra and functional equations. Funkcialaj Ekvacioj 40, 335–351 (1997)

    MathSciNet  MATH  Google Scholar 

  24. Zhang, B.: Necessary and sufficient conditions for stability in Volterra equations of nonconvolution type. Dyn. Syst. Appl. 14, 525–550 (2005)

    MathSciNet  MATH  Google Scholar 

Download references


The authors would like to thank the referee for carefully reading the manuscript and some constructive suggestions.


This work is supported by the Vietnam National Foundation for Science and Technology Development (NAFOSTED) under Grant 101.01-2016.09.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Pham Huu Anh Ngoc.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Ngoc, P.H.A., Anh, T.T. New Stability Criteria for Nonlinear Volterra Integro-Differential Equations. Acta Math Vietnam 43, 485–501 (2018).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification (2010)